Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 3, 2021, 5:46 AM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2021, 5:46 AM EDT (09:46 UTC)
- Expired
- Sep 3, 2021, 6:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Collier County, FL
The radar
The Miami radar (KAMX), 152 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WWUS82 KMFL 030946
SPSMFL
Special Weather Statement
National Weather Service Miami FL
546 AM EDT Fri Sep 3 2021
FLZ069-070-031015-
Coastal Collier County FL-Inland Collier County FL-
546 AM EDT Fri Sep 3 2021
...A gusty shower will impact portions of northwestern Collier County
through 615 AM EDT...
At 546 AM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Vineyards, or
7 miles west of Golden Gate Estates, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Big Corkscrew
Island, West Toll Gate On Alligator Alley, Vineyards, Golden Gate,
North Naples, Pelican Bay and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
2635 8166 2636 8153 2609 8156 2619 8183
TIME...MOT...LOC 0946Z 275DEG 7KT 2625 8172
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 2:33 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 3, 2:33 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Miami FL 233 AM EDT Fri Sep 3 2021 .SHORT TERM (Today through Saturday)... Models and satellite data depict a mid-upper trough slowly moving east from the eastern seaboard and into the west Atlantic. An associated sfc boundary is pushing into the northern portions of the Florida peninsula with a large field of enhanced moisture covering the state ahead of the boundary. over the GOMEX, high pressure continues to dominate, but showing signs of weakening. Latest MFL soundings and model soundings remain consistent in keeping the area under a relatively humid air mass with PWATs in the 2 inch range. Meanwhile, the aforementioned synoptic scenario will keep SoFlo under a rather weak W/SW flow regime, which will keep supporting scattered to numerous showers and storms each day, and favoring interior/east coast areas. The weak steering flow and the abundant moisture will result in slow moving, or even stationary storms, with high rainfall rates. Thus, expect the localized flooding potential to continue through the short term. Afternoon convection could be further enhanced by the dominant Gulf coast sea breeze as it pushes inland. The persisting weak winds will also allow for outflow boundaries to become focal points for additional convection, resulting in erratic storm motion. Main hazards with any thunderstorm that forms will be lightning, funnel clouds, strong wind gusts, and heavy rainfall. Heavy downpours occurring over already saturated soil from previous rain will exacerbate the potential for localized flooding at times. A caveat to the forecast philosophy is shown in long range models, with a potential mid-upper low near the Bahamas moving westward toward the peninsula on Saturday. This additional element will bring enhanced lifting/instability across SoFlo for having a few strong or even severe thunderstorms, especially in the afternoon/early evening hours. And as described above, any showers/storms that form on Saturday will likely be slow movers as the described synoptic scenario keeps pressure gradients very relaxed across SoFlo. The hot temperatures don't seem to be affected too much by the active weather pattern. Expect afternoon highs to remain in the upper 80s to lower 90s across much of SoFlo, along with heat index values reaching triple digits. .LONG TERM (Saturday Night through Thursday)... The latest model guidance shows the mid to upper level low slowly drifting near or over the Florida Peninsula for the rest of the weekend and into early next week. This will help to keep the weak west to southwest steering flow in place during this time frame and it may continue to provide additional lift and instability needed to produce a few stronger thunderstorms on Sunday and Monday afternoon. The highest chances of showers and thunderstorms will remain over the interior and east coast metro areas through the early portion of next week. With plenty of tropical moisture in place combined with the weak steering flow, heavy downpours and slow motion of thunderstorms could continue to lead to localized flooding across the east coast metro areas. High temperatures through the early portion of the week will remain on the warm side as they will range from the upper 80s across the west coast to the lower 90s across the east coast metro areas. By the middle of the week, the latest long term model guidance suggests that the mid to upper level low will slowly start to lift off to the northeast into the western Atlantic as a ridge of high pressure gradually begins to build in over South Florida from the south. South to southeasterly winds will gradually begin to build back into the region, however, the flow will still be on the weak side. Convection chances will remain sea breeze driven during the middle portion of the week. The greatest chances of showers and thunderstorms will be located across the interior sections during the afternoon and evening hours where the sea breeze boundaries will interact with each other. High temperatures during the middle of the week will range from around 90 across the west coast to the lower 90s across the east coast metro areas. && .AVIATION(06Z TAFS)... VFR will continue until around 16Z for APF and 17-18Z for the Atlantic terminals as thunderstorm activity bring periods of MVFR/IFR vis/cigs. Winds remain from the west, and generally light. Slow moving storms may persist in the vicinity of the terminals, which will be handled with tempos and amendments. && .MARINE... With high pressure over both the western Atlantic and the GOMEX, winds across the coastal waters will remain mainly from the west in the 5-10kt range through the forecast period. Thus, generally benign boating conditions will prevail. Only exception will be with any thunderstorm that forms, which will bring brief periods of rough seas and gusty winds. && .BEACHES... An elevated rip current potential may continue over the Gulf Coast beaches due to persisting southwesterly winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 91 76 91 77 / 60 30 60 20 West Kendall 92 75 92 75 / 60 20 60 20 Opa-Locka 92 76 92 76 / 60 30 60 20 Homestead 90 74 91 75 / 50 20 50 20 Fort Lauderdale 91 76 90 77 / 60 30 60 20 N Ft Lauderdale 91 76 91 77 / 70 30 70 20 Pembroke Pines 91 75 91 75 / 60 30 60 20 West Palm Beach 91 74 91 75 / 70 40 70 20 Boca Raton 91 75 91 76 / 60 30 70 20 Naples 88 76 89 77 / 60 30 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Saturday and Aviation/Marine/Beaches...AR Saturday Night through Thursday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 3, 3:24 AM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 324 AM EDT Fri Sep 3 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 324 AM EDT Fri Sep 3 2021 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: An elevated risk for rip currents along the Gulf Coast beaches. Thunderstorms: Scattered to numerous thunderstorms are possible with the best coverage over eastern areas this afternoon into early this evening. Strong wind gusts, lightning, heavy rainfall, localized flooding, and funnel clouds are possible. Wind: The strongest thunderstorms could contain wind gusts in excess of 45 mph. Flooding: Localized flooding possible over coastal and metro areas. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the local South Florida waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms will continue through the rest of the forecast period, with locally gusty winds, frequent lightning, and heavy rainfall and flooding possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 3, 5:46 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
546 AM EDT Fri Sep 3 2021
FLZ069-070-031015-
Coastal Collier County FL-Inland Collier County FL-
546 AM EDT Fri Sep 3 2021
...A gusty shower will impact portions of northwestern Collier County
through 615 AM EDT...
At 546 AM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Vineyards, or
7 miles west of Golden Gate Estates, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Big Corkscrew
Island, West Toll Gate On Alligator Alley, Vineyards, Golden Gate,
North Naples, Pelican Bay and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
2635 8166 2636 8153 2609 8156 2619 8183
TIME...MOT...LOC 0946Z 275DEG 7KT 2625 8172
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Sep 3, 1:13 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Sep 3, 1:59 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.